Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
swt_cherry

accutane and smoking/pot/drinking?

Recommended Posts

The doctors are not drug-testing you so relax. They are testing things like your liver enzymes, your triglycerides, etc., etc. They want to have a mark of where your chemistry is now so when you begin Accutane, they can see how the drug effects you as the months go on. If they find something adverse in a few months, they will be able to pull you off of the drug before it does any severe damage (hopefully).

As a moderator at Acne.Org, it is difficult for me to answer everyone of your questions without coming across like I am condoning drug-use, which I am not. So let’s put it like this.

Do not drink on Accutane. The hangovers are brutal and that will be first the first thing you are aware of. What you will not necessarily be aware of is the extreme damage you are doing to your liver. Your liver is going to be extremely taxed with this synthetic form of Vitamin A and if you add alcohol to the equation, it makes it much, much worse. It takes your liver one hour to process one drink. What your liver does not process is stored in the fatty cells and raises your triglyceride levels, Accutane raises the levels as well so you are putting one very important organ at risk.

I am a nicotine addict. I dream of quitting smoking within the next few months, before I get pregnant. However, smoking cigarettes has never been a healthy thing to do by any means and if you feel like you are able to quit during your Accutane treatment or need to use this treatment as a good reason to quit: do it.

There is little evidence found anywhere linking the negative effects of Marijuana and Accutane. On www.drugs.com, there is a drug interaction checker and these two do not show any adverse interactions. What I have found is that the effects of Accutane are increased during the high. If I recall correctly, it was something about pot speeding up your metabolism so Accutane being processed at a faster rate - - but I'm not really sure... Check that one out in case I'm wrong.

It’s your body. It’s your choice. If you are going to continue to use any of the above, take vitamins and supplements and drink a ton of water to try to counteract the damage you will be doing.

Share this post


Link to post
Share on other sites

Doing those things regardless of accutane is bad for your body, only doing it on accutane is worse. They aren't drug testing you, so your fine in that sense. But if you really want to get rid of your acne do it right. Or your just wasting your time and your derms. I LOVE to get drunk, but I havent had a sip of alcohol in 4 months cause I planned on taking accutane and Im on it right now. I turn 21 in august, but Im still going to hold off drinking till im completey done with accutane. When Im done with my course Im going to get so TOASTED and with clear skin! Then again, its your body do whatever you want.

Share this post


Link to post
Share on other sites
The doctors are not drug-testing you so relax.  They are testing things like your liver enzymes, your triglycerides, etc., etc.  They want to have a mark of where your chemistry is now so when you begin Accutane, they can see how the drug effects you as the months go on.  If they find something adverse in a few months, they will be able to pull you off of the drug before it does any severe damage (hopefully).

As a moderator at Acne.Org, it is difficult for me to answer everyone of your questions without coming across like I am condoning drug-use, which I am not.  So let’s put it like this. 

Do not drink on Accutane.  The hangovers are brutal and that will be first the first thing you are aware of.  What you will not necessarily be aware of is the extreme damage you are doing to your liver.  Your liver is going to be extremely taxed with this synthetic form of Vitamin A and if you add alcohol to the equation, it makes it much, much worse.  It takes your liver one hour to process one drink.  What your liver does not process is stored in the fatty cells and raises your triglyceride levels, Accutane raises the levels as well so you are putting one very important organ at risk.

I am a nicotine addict.  I dream of quitting smoking within the next few months, before I get pregnant.  However, smoking cigarettes has never been a healthy thing to do by any means and if you feel like you are able to quit during your Accutane treatment or need to use this treatment as a good reason to quit: do it.

There is little evidence found anywhere linking the negative effects of Marijuana and Accutane.  On www.drugs.com, there is a drug interaction checker and these two do not show any adverse interactions.  What I have found is that the effects of Accutane are increased during the high.  If I recall correctly, it was something about pot speeding up your metabolism so Accutane being processed at a faster rate - - but I'm not really sure...  Check that one out in case I'm wrong.

It’s your body.  It’s your choice.  If you are going to continue to use any of the above, take vitamins and supplements and drink a ton of water to try to counteract the damage you will be doing.

Share this post


Link to post
Share on other sites

why smoke pot in the first place?

Its so terrible for you

Share this post


Link to post
Share on other sites

Yeah it does put a drain on your bank role, and makes you even more thirsty, but if marijuana use becomes a daily habit that's when I agree it's a problem. It's basically a cure for boredom & social gathering for friends.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×